Alert archive / Vermont / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 14, 2005, 12:15 AM EDT for Rutland County, Vermont. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2005, 12:15 AM EDT (04:15 UTC)
- Expired
- Jun 14, 2005, 6:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Rutland County, VT
The radar
The Burlington radar (KCXX), 110 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1754 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBTV 140419
FFWBTV
VTC021-141015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1215 AM EDT TUE JUN 14 2005
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RUTLAND COUNTY IN SOUTHERN VERMONT
* UNTIL 615 AM EDT
* AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STATIONARY LINE OF SHOWERS AND THUNDERSTORMS PRODUCING LOCALIZED
HEAVY RAINFALL FROM RUTLAND WEST SOME 75 MILES INTO CENTRAL NEW
YORK. THIS ACTIVITY WILL MOVE ACROSS SOME OF THE SAME PORTIONS OF
RUTLAND COUNTY, ESPECIALLY CENTRAL RUTLAND COUNTY THROUGH 3 AM AND
LIKELY PRODUCE FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
RUTLAND...WEST CASTLETON...RUTLAND...PROCTOR...MENDON...
KILLINGTON...EAST HUBBARDTON AND CASTLETON.
ADDITIONAL LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE
IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4339 7324 4341 7308 4346 7280 4356 7278
4367 7273 4371 7282 4368 7329
$$
WHITTIER1 follow-up statement
000
WGUS71 KBTV 141003
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
559 AM EDT TUE JUN 14 2005
VTC021-141009-
RUTLAND VT-
559 AM EDT TUE JUN 14 2005
...THE FLASH FLOOD WARNING FOR CENTRAL RUTLAND COUNTY IS CANCELLED...
HEAVY RAINS WHICH FELL ACROSS CENTRAL PORTIONS OF RUTLAND COUNTY
EARLIER THIS MORNING HAVE DISSIPATED AND MOVED OFF WELL TO THE
EAST...THUS DIMINSHING THE FLOOD THREAT TO THE WARNED AREA.
LAT...LON 4339 7324 4341 7308 4346 7280 4356 7278
4367 7273 4371 7282 4368 7329
$$
JNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 9:10 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 13, 9:10 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 910 PM EDT MON JUN 13 2005 ...POSSIBLE FLOODING OVERNIGHT... .SHORT TERM (REST OF TONIGHT)... AT 01Z...SVRL LINES OF CONVECTION HAVE/WERE FIRING UP ACRS NY WITH TRAJ HEADED FOR PTNS OF MY FA. THE FIRST ACTVTY ACRS CENTRAL ADRNDKS... NRN WARREN AND BLEEDING INTO RUTLAND CTY. THE MAIN AREA HAS BEEN WARREN CTY NY WITH 4-5 INCH DOPPLER ESTIMATES AND REPORTS OF MUDSLIDES AND FLOODING. THE SECOND AREA WAS DIRECTLY ASSOC WITH S/W FM REMNANTS OF ARLENE THAT HAS SWUNG THRU WRN NY WITH SVR TSRA AND FLDG...THIS IS PROGGED OVRNGT TO MV INTO NRN NY/WRN VT AND IS WELL ORGANIZED. THE THIRD IS DVLPG BTWN THE TWO IN THE MOHAWK VLY...PSBLY A RESULT OF OUTFLOW BNDRYS. MDL GUIDANCE SHWS S/W SLOWING OVRNGT...CLIMO AND SUBTLE RDR INDICATIONS (TO ME) SUGGEST A PSBL BNDRY SETTING UP ACRS ADRNDKS...CENT CHMPL VLY THAT WL PSBLY AFFECT AREAS HIT ALREADY TDY (SRN ESSEX NY/SRN ADDISON VT/ NRN RUTLAND VT) PLUS ESSEX NY THAT WAS HIT LAST WEEK. ALL THAT SAID...WL HOIST FLOOD WATCH FOR ESSEX NY...ADDISON AND RUTLAND VT. OTHERWISE...PRVS FCST AND TIMING LOOK GOOD. && .AVIATION... EXPECT BKN100-120 DECK TO CONTINUE OVERNIGHT AND WITH DEWPOINTS REMAINING AROUND 60 EXPECT MVFR VSBY TO CONTINUE ASSOCIATED WITH HAZE. MORNING FOG WILL ONCE AGAIN PREVAIL AT KSLK AND KMPV THOUGH WILL BE SHORT LIVED WITH OCCASIONAL SHOWERS EXPECTED BY 12Z. SWATH OF PRECIP TO MOVE THROUGH REGION TOMORROW STARTING AFTER 06Z AT KMSS AND ENDING AT KMPV BY 21Z WITH MVFR CIGS AND VSBY EXPECTED. && .PREVIOUS DISCUSSION... (ISSUED 231 PM EDT MON JUN 13 2005) SHORT TERM (TONIGHT THROUGH THURSDAY)... ONE MORE WARM AND MUGGY NIGHT...THEN A WELCOMED TREND TOWARDS MORE SEASONAL TEMPS/HUMIDITY LEVELS BY LATER TUE INTO LATE WEEK. LATEST SYNOPTIC MAP SHOWS BROAD SUBTROPICAL RIDGE AXIS NOW BEGINNING TO RETREAT SOUTHWARD AS LOWERING HEIGHTS ACROSS CENTRAL CANADA BEGIN TO SLIDE SOUTHWARD. WARM HUMID CONDS PERSIST ACROSS THE AREA THIS AFTERNOON...ALONG WITH ISOLD SHRAS/TSRAS DEVELOPING ALONG AND SOUTH OF A KOGS TO KGFL. NOTICEABLE MID/UPPER LVL DRYING/SUBSIDENCE ON WV IMAGERY ALSO PUSHING NE INTO AREA. THIS MAY ACT TO SUPPRESS CONVECTIVE ACTIVITY SOMEWHAT THIS AFTERNOON/EVENING IN ADVANCE OF REMNANT TROPICAL SYSTEM ACROSS GREAT LAKES. THIS FEATURE EMBEDDED IN THE BROAD WESTERLY FLOW ARE REMAINS OF ONCE TROPICAL STORM ARLENE. EXPECT THIS FEATURE TO TRACK ACROSS NORTHERN AREAS LATER TONIGHT INTO FIRST HALF OF TUESDAY ALONG WITH PERIODS OF SHOWERS AND A RUMBLE OF THUNDER OR TWO. THOUGH CATEGORICAL POPS WILL BE OFFERED ACROSS THE NORTH LATER TONIGHT INTO EARLY TUE...DO NOT EXPECT A WASHOUT BY ANY MEANS AS SYSTEM IS RATHER SMALL...AND HISTORY OF BEST FORCING HAS BEEN TO THE NORTH OF THE SFC CENTER. THUS A PERIOD OR TWO OF SHOWERS LOOKS REASONABLE WITH SOME DRY TIME BTWN 06Z AND 18Z TUE. WED ONWARD...LATEST OPERATIONAL AND SHORT TERM ENSEMBLE GUIDANCE CONTINUE TO SUGGEST BROAD SCALE RIDGING TO BREAK DOWN AS SHORTWAVE ENERGY ACROSS CENTRAL STATES...AND ADDITIONAL ENERGY DROPPING SOUTH FROM CENTRAL CANADA TO COMBINE ACROSS GREAT LAKES AND CARVE OUT LONGWAVE TROUGHING ACROSS THE NORTHEAST. THUS AS HEIGHTS/THICKNESSES FALL...A RETURN TO MORE SEASONAL TEMPS/HUMIDITY APPEAR REASONABLE. EXACT EVOLUTION OF UPPER FEATURES AND THEIR RESPECTIVE TIMING/PLACEMENT STILL A MATTER FOR DEBATE...BUT DUE TO LOWER HEIGHTS AND UPPER LOW/RH ACROSS AREA OFFERED BY MOST PROGS...WILL CONTINUE W/MOSTLY CLOUDY CONDS ALONG WITH CHC SHRAS THROUGH THURSDAY. LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... SOME DIFFERENCES FROM YESTERDAY IN HANDLING OF THE DEEP 5H LOW TOWARD THE END OF THE WEEK...ALTHOUGH OVERALL SCENARIO REMAINS THE SAME. MODELS STILL HAVING DIFFICULTY IN RESOLVING IMPACT OF SHORT WAVE TROUGHS MOVING THROUGH THE MEAN TROUGH...AND DETERMINING THE LOCATION AND STRENGTH OF HOW TO CUT OFF AND DEEPEN THE LOW. WAS ABLE TO MAINTAIN OVERALL TREND OF PREVIOUS FORECAST...BUT CARRIED PRECIP OUT ANOTHER 12 HOURS OR SO. NOW BRINGING CHC SHOWERS FRIDAY...THEN TAPERING OFF LATE FRIDAY INTO SATURDAY MORNING. AVIATION... FORECAST VERY SIMILAR TO PAST FEW DAYS FOR THE FIRST 12-18 HRS... THEN CHANGES BEGIN WITH APPROACH OF TS ARLENE REMNANTS. EXPECT TSTMS TO FIRE THIS AFTERNOON THRU EVENING. FOG TO DEVELOP AT KSLK/KMPV TO IFR/LIFR. THEN WITH APPROACH OF ARLENE RAIN TO BEGIN WEST TO EAST STARTING 08Z. RAIN SHOULD WASH OUT IFR FOG...AND VIS ACTUALLY IMPROVE BEFORE SUNRISE. VFR CIGS WITH THE RAIN...BUT MVFR VIS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...FLOOD WATCH UNTIL 7 AM TUESDAY VTZ009-011-018-019. NY...FLOOD WATCH UNTIL 7 AM TUESDAY NYZ034-035. && SHORT TERM...SLW AVIATION...LAHIFF
Hazardous weather outlook, Jun 13, 5:28 AM EDT, 18 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 528 AM EDT MON JUN 13 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-140927- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 528 AM EDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY: SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION BY THIS AFTERNOON AND CONTINUE INTO EARLY TONIGHT. ANY THUNDERSTORMS WILL BE SLOW MOVING...AND CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. A MORE WIDESPREAD RAIN IS EXPECTED TONIGHT DUE TO THE REMNANTS OF TROPICAL STORM ARLENE. THE POTENTIAL FOR FLASH FLOODING WILL NEED TO BE MONITORED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: RAIN WILL TAPER TO SCATTERED SHOWERS TUESDAY. A FRONTAL SYSTEM WILL BRING MORE SHOWERS AND THUNDERSTORMS TO THE AREA ON WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TO MONITOR POTENTIAL FLOODING AND REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.
Nearby
Flash Flood Warnings in Vermont, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.